I am on 40 mils of oxycodone and 60 mils of oxycontin a day for severe back pain.I also have anxiety attacks and take a little xanax,.5 to .10,a day.I want to get off the xanax so I asked my Dr. for something else and he gave me Neurontin 100mil. yesterday.I took one at 5:30 pm and another before bed at 10.I felt sort of good.This morning I took a neurontin whe I got up at 6:30 and 20 mil of oxycodone and 20 of oxycontin an hour later.That is how I usually take the pain meds because my back hurts when I wake up.This morning an hour after taking the pain meds I felt them very strongly and then began to feel very weird and shakey.My Doc hasn't called back yet,so I thought I'd try this group.I still feel awful and just took .5 xanxax.It's 1 pm and normally I would take more pain meds and I'm supposed to take another neurontin now too,but I'm afraid to take one because I feel so weird.Is this how these two drugs usually interact with each other or am I just having a bad reaction?
Taking Oxycodone together with gabapentin may increase side effects such as dizziness, drowsiness, and difficulty concentrating. Some people may also experience some impairment in thinking and judgment. You may also experience problems going off of xanax. Just taper really slow. Good luck
Usually the two together would make you sleepy. You do need to tell you dr about it.
I'm still new here... But I'm actually a quadriplegic I take Neurontin and OxyContin for extreme pain! I'm taking 20s Oxycontin and 600mg Neurontin for extreme nerve pain in my legs , It does seem to help with my pain but also I get very moody even cold chills due to low blood pressure. I do feel very sleepy at times with OxyContin and Neurontin together.. So I would recommend to not take both at the same time. I would start early in the morning with the OxyContin and let it work for about 4-6 hours minimum then take your Neurontin. 100mg Neurontin is a very small dose and you should be fine with that!!! I hope this helps you..
I take them both and the gabapentin/neurontin for more than five years and I have not noticed any increase in being sleepy. I was having boughts of dizziness for a few years but that was because I needed a pacemaker. I had a heart block. You may be sensitive to them but give them time several weeks to a month for your system to get used to them. God Bless
- Neurontin Drug Information
- OxyContin Drug Information
- Xanax Drug Information
- Oxycodone Drug Information
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 15 May 2010 • 3 answers
Updated 23 Nov 2014 • 3 answers
Updated 8 Aug 2011 • 1 answer
Updated 24 Aug 2017 • 4 answers
Updated 29 Jul 2018 • 3 answers